MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A PS-2 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y427H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent intervention for reduction of right breast symmetrization and left mastectomy on (b)(6) 2025 and suture was used.During, first operative stage on symmetrization, wire breakage of needle at crimp point occurred.The needle is lost in the mass, impossible to find.As a first intention, use of an ultrasound scanner to try to find the needle, in vain.Secondary use of fluoroscopy.The needle is indeed present in the mass, but leads to partial decay of the preserved part and the positioning of the prepared pillars.In fine, needle found and extracted.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: please confirm if this is the needle or suture that has ruptured.It is the needle that broke at the crimping.Was the needle recovered during the initial procedure? yes, after 20 min of breast research (using x-ray + dissection!!!).Has the patient's post-operative care been modified due to this problem? no.Have there been any consequences for the patient? no.Is the device available for expertise or unused samples from the opened box (maximum 10)? no.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was additional dissection required in other organs/tissues other than the target tissue? if yes, please describe.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information: b1, b2, h6 type of investigation, h6 health effect - impact code, h6 health effect - clinical code.Corrected information: h1.Additional information was requested, and the following was obtained: was additional dissection required in other organs/tissues other than the target tissue? if yes, please describe.An additional dissection had to be done around the area where the needle was lost.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? what instruments were used to grasp the needle? where was the needle grasped during use? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: on what tissue was the suture used? unknown.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown.What instruments were used to grasp the needle? unknown.Where was the needle grasped during use? unknown.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unknown.Other relevant patient history/concomitant medications? unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? crimping problem.What is the patient's current status? alive.

Brand Name
MCRYL UD 27IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23981117
Report Number2210968-2026-00112
Device Sequence Number16103606
Product Code GAN
UDI-Device Identifier10705031059153
UDI-Public(01)10705031059153(17)300630(10)10A05Q
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY427H
Device Lot Number10A05Q
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2025
Supplement Date Received by Manufacturer01/08/2026
02/10/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/21/2026
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown